Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 30, 2010, 4:43 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 30, 2010, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 4:43 AM CDT (09:43 UTC)
- In effect from
- Mar 30, 2010, 11:00 AM CDT
- Expired
- Mar 30, 2010, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5836 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS84 KAMA 300943 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 443 AM CDT TUE MAR 30 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS... .VERY WARM AND DRY DOWNSLOPING SOUTHWEST WINDS WILL INCREASE TODAY IN RESPONSE TO A DEEPENING SURFACE TROUGH OF LOW PRESSURE. THE SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS WHILE MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS AND LOWER TEENS. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS BY NOON TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR AGAIN ON WEDNESDAY AND THURSDAY. OKZ001>003-TXZ001>020-302100- /O.UPG.KAMA.FW.A.0002.100330T1500Z-100331T0100Z/ /O.NEW.KAMA.FW.W.0002.100330T1600Z-100331T0300Z/ /O.NEW.KAMA.FW.A.0003.100331T1500Z-100401T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 443 AM CDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THE NEW FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. SOUTHWEST 20 FOOT WINDS WILL INCREASE TO AROUND 20 MPH BY LATE MORNING TODAY AS A TROUGH OF LOW PRESSURE DEEPENS OVER THE PANHANDLES. DURING THE AFTERNOON HOURS...RELATIVE HUMIDITIES ARE FORECAST TO DROP INTO THE 5 TO 14 PERCENT RANGE ACROSS MUCH OF THE AREA... PRODUCING CRITICAL FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR AGAIN WEDNESDAY AND THURSDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COCKRELL
2 follow-up statements
109 WWUS84 KAMA 302051 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT TUE MAR 30 2010 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS... .VERY WARM AND DRY DOWNSLOPING SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON IN RESPONSE TO A DEEPENING SURFACE TROUGH OF LOW PRESSURE. THESE WINDS WILL REMAIN IN THE 20 TO 25 MPH RANGE...WITH HIGHER GUSTS...THROUGH AROUND SUNSET BEFORE DIMINISHING. RELATIVE HUMIDITIES WILL RANGE FROM THE SINGLE DIGITS IN THE WESTERN AND CENTRAL ZONES TO THE LOWER TEENS IN THE EAST. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY AND MAY BE POSSIBLE AGAIN ON THURSDAY. OKZ001>003-TXZ001>020-310300- /O.UPG.KAMA.FW.A.0003.100331T1500Z-100401T0300Z/ /O.NEW.KAMA.FW.W.0003.100331T1500Z-100401T0300Z/ /O.CON.KAMA.FW.W.0002.000000T0000Z-100331T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 351 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS REPLACES THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOUTHWEST 20 FOOT OF 20 TO 25 MPH...WITH HIGHER GUSTS...WILL COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND LOWER TEENS AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. RELATIVE HUMIDITIES WILL RECOVER AND WINDS WILL DIMINISH THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY WITH WIND SPEEDS INCREASING TO 20 TO 30 MPH. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON THURSDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. && $$ JOHNSON
339 WWUS84 KAMA 310323 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1023 PM CDT TUE MAR 30 2010 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ON WEDNESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS... .VERY WARM AND DRY DOWNSLOPING SOUTHWEST WINDS WILL RETURN ON WEDNESDAY IN RESPONSE TO A DEEPENING SURFACE TROUGH OF LOW PRESSURE. THESE WINDS WILL REMAIN IN THE 20 TO 25 MPH RANGE...WITH HIGHER GUSTS. RELATIVE HUMIDITIES ARE LIKELY TO BE IN THE SINGLE DIGITS. SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY. OKZ001>003-TXZ001>020-311130- /O.EXP.KAMA.FW.W.0002.000000T0000Z-100331T0300Z/ /O.CON.KAMA.FW.W.0003.100331T1500Z-100401T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1023 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING FOR TODAY HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES WERE GRADUALLY RISING THIS EVENING. AS A RESULT...THE RED FLAG WARNING ISSUED FOR TODAY IS NO LONGER IN EFFECT. ON WEDNESDAY...SOUTHWEST 20 FOOT OF 20 TO 25 MPH AND HIGHER GUSTS...WILL RETURN. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND LOWER TEENS AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. SIMILAR CONDITIONS MAY OCCUR ON THURSDAY...EXTENDING CRITICAL FIRE WEATHER CONCERNS ANOTHER DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY OF 15 PERCENT OR LOWER...AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. && $$ NUNEZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:30 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 30, 3:30 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT TUE MAR 30 2010
.DISCUSSION...
WINDS AND FIRE WX REMAIN PRIMARY CONCERNS TDA THRU THU. DEEPENING
SFC TROF EXPECTED TO PRODUCE BREEZY WARM SWLY WINDS TDA...WITH
RECORD HIGHS EXPECTED TO BE MET AT AMA...AND EXCEEDED AT DHT AND
BGD. SIMILAR CONDITIONS EXPECTED ON WED...WITH RECORDS FCST FOR DHT
AND BGD. WINDY CONDTIONS EXPECTED ON THU...BUT INCREASING HIGH
CLOUDS EXPECTED TO KEEP TEMPS FROM SKYROCKETING. LOW POPS ON THU
NGT HAVE BEEN REDUCED FURTHER AND ARE NOW CONFINED ONLY TO ERN
ZONES. POPS RETAINED FOR FRI AS CLOSED H5 LOW PASSES JUST TO S OF
FCST AREA AND COLD FRONT MOVES THRU SRN TX PHHDL. LOW POPS RETAINED
FOR FRI NGT AS SYSTEM PULLS E OF AREA. MUCH COOLER CONDITIONS
EXPECTED ON FRI...ESPECIALLY ACROSS NRN ZONES. SLY WINDS RESUME ON
SAT...WITH WARMING TREND EXPECTED THRU SUN AND MON. WINDS EXPECTED
TO INCREASE AGAIN SUN AND MORE SO ON MON. 03
COCKRELL
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AS RELATIVE HUMIDITY
VALUES FALL WELL BELOW 15 PERCENT AREA WIDE. CRITICAL FIRE WEATHER
CONDITIONS LIKELY TO OCCUR ON WEDNESDAY AND THURSDAY ALSO AS DRY
SOUTHWEST AND SOUTHERLY WINDS CONTINUE. A COLD FRONT WILL SHIFT
WINDS TO THE NORTHWEST THURSDAY NIGHT AND FRIDAY. WINDY CONDITIONS
EXPECTED ON FRIDAY WITH NORTH WINDS DIMINISHING EARLY IN THE EVENING.
WINDY CONDITIONS EXPECTED AGAIN ON MONDAY. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 87 50 90 51 82 / 0 0 0 0 0
BEAVER OK 86 46 93 52 85 / 0 0 0 0 0
BOISE CITY OK 88 49 84 51 78 / 0 0 0 0 0
BORGER TX 91 56 92 58 83 / 0 0 0 0 0
BOYS RANCH TX 90 50 91 52 83 / 0 0 0 0 0
CANYON TX 88 48 90 49 82 / 0 0 0 0 0
CLARENDON TX 88 53 92 54 86 / 0 0 0 0 0
DALHART TX 88 43 87 47 80 / 0 0 0 0 0
GUYMON OK 89 47 88 51 84 / 0 0 0 0 0
HEREFORD TX 87 48 88 48 80 / 0 0 0 0 0
LIPSCOMB TX 88 50 95 55 85 / 0 0 0 0 5
PAMPA TX 86 54 88 55 83 / 0 0 0 0 0
SHAMROCK TX 89 51 93 55 86 / 0 0 0 0 5
WELLINGTON TX 90 53 93 55 88 / 0 0 0 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
05/03Hazardous weather outlook, Mar 29, 9:49 PM CDT, 6 hours 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 949 PM CDT MON MAR 29 2010 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 949 PM CDT MON MAR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES...LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ELEVATED TO POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS...WELL ABOVE NORMAL TEMPERATURES ...AND LOW RELATIVE HUMIDITIES. IN ADDITION...THE EXPECTED STRONG WINDS ON THURSDAY MAY REQUIRE A WIND ADVISORY FOR MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEAST HALF OF THE TEXAS PANHANDLE. THERE WILL BE A GREATER CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:43 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
| Mar 30, 3:51 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 30 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in Oklahoma, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.